Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 28, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 15, 2012, 7:21 PM CDT for 4 counties in Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2012, 7:21 PM CDT (00:21 UTC)
- Expired
- May 15, 2012, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Cook County, IL, DuPage County, IL, Kane County, IL, McHenry County, IL
The radar
The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS53 KLOT 160021
SVRLOT
ILC031-043-089-111-160100-
/O.NEW.KLOT.SV.W.0028.120516T0021Z-120516T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 PM CDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COOK COUNTY IN NORTHEAST ILLINOIS...
NORTHERN DUPAGE COUNTY IN NORTHEAST ILLINOIS...
NORTHERN KANE COUNTY IN NORTHEAST ILLINOIS...
SOUTHEASTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 800 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GILBERTS...OR 5 MILES WEST
OF SLEEPY HOLLOW...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELGIN...EAST DUNDEE AND CARPENTERSVILLE AROUND 730 PM CDT.
WAYNE AROUND 735 PM CDT.
STREAMWOOD...HOFFMAN ESTATES AND BARTLETT AROUND 740 PM CDT.
HANOVER PARK AND SCHAUMBURG AROUND 745 PM CDT.
MEDINAH...ROSELLE...CAROL STREAM AND ROLLING MEADOWS AROUND 750 PM
CDT.
ITASCA AND WOOD DALE AROUND 755 PM CDT.
THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED...
COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...ELGIN COMMUNITY
COLLEGE...HARPER COLLEGE...SCHAUMBURG BOOMERS BASEBALL AND WHEATON
COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4218 8820 4215 8820 4215 8793 4215 8788
4182 8805 4205 8854 4221 8846
TIME...MOT...LOC 0021Z 293DEG 32KT 4209 8838
WIND...HAIL 60MPH <.50IN
$$
BEACHLER3 follow-up statements
797
WWUS53 KLOT 160041
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
741 PM CDT TUE MAY 15 2012
ILC111-160049-
/O.CAN.KLOT.SV.W.0028.000000T0000Z-120516T0100Z/
MCHENRY IL-
741 PM CDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCHENRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. GUSTY WINDS UP TO 50 MPH MAY CONTINUE...CAUSING SMALL BRANCHES
TO BE BLOW DOWN...AND LOOSE OBJECTS TO BLOW AROUND.
LAT...LON 4208 8829 4212 8821 4215 8817 4215 8793
4215 8788 4182 8805 4200 8843
TIME...MOT...LOC 0039Z 293DEG 32KT 4203 8818
$$
ILC031-043-089-160100-
/O.CON.KLOT.SV.W.0028.000000T0000Z-120516T0100Z/
KANE IL-DUPAGE IL-COOK IL-
741 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COOK...NORTHERN DUPAGE AND EAST CENTRAL KANE COUNTIES UNTIL 800 PM
CDT...
AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR STREAMWOOD...OR NEAR HOFFMAN
ESTATES...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HANOVER PARK AND SCHAUMBURG AROUND 745 PM CDT.
MEDINAH...ROSELLE...CAROL STREAM AND ROLLING MEADOWS AROUND 750 PM
CDT.
ITASCA...WOOD DALE...ELK GROVE VILLAGE AND ADDISON AROUND 755 PM
CDT.
THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED...
COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...ELGIN COMMUNITY
COLLEGE...HARPER COLLEGE...SCHAUMBURG BOOMERS BASEBALL AND WHEATON
COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4208 8829 4212 8821 4215 8817 4215 8793
4215 8788 4182 8805 4200 8843
TIME...MOT...LOC 0039Z 293DEG 32KT 4203 8818
WIND...HAIL 60MPH <.50IN
$$
BEACHLER904 WWUS53 KLOT 160051 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 751 PM CDT TUE MAY 15 2012 ILC089-160101- /O.CAN.KLOT.SV.W.0028.000000T0000Z-120516T0100Z/ KANE IL- 751 PM CDT TUE MAY 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KANE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. GUSTY WINDS UP TO 50 MPH MAY CONTINUE...CAUSING SMALL BRANCHES TO BE BLOW DOWN...AND LOOSE OBJECTS TO BLOW AROUND. LAT...LON 4205 8810 4209 8791 4182 8805 4192 8825 TIME...MOT...LOC 0051Z 293DEG 32KT 4199 8805 $$ ILC031-043-160100- /O.CON.KLOT.SV.W.0028.000000T0000Z-120516T0100Z/ DUPAGE IL-COOK IL- 751 PM CDT TUE MAY 15 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COOK AND NORTHERN DUPAGE COUNTIES UNTIL 800 PM CDT... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSELLE...MOVING SOUTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN DUPAGE AND NORTHWESTERN COOK COUNTIES. THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED... COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...SCHAUMBURG BOOMERS BASEBALL AND WHEATON COLLEGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && LAT...LON 4205 8810 4209 8791 4182 8805 4192 8825 TIME...MOT...LOC 0051Z 293DEG 32KT 4199 8805 WIND...HAIL 60MPH <.50IN $$ BEACHLER
316 WWUS53 KLOT 160102 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 802 PM CDT TUE MAY 15 2012 ILC031-043-160112- /O.EXP.KLOT.SV.W.0028.000000T0000Z-120516T0100Z/ DUPAGE IL-COOK IL- 802 PM CDT TUE MAY 15 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COOK AND NORTHERN DUPAGE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. GUSTY WINDS UP TO 50 MPH MAY CONTINUE...CAUSING SMALL BRANCHES TO BE BLOW DOWN...AND LOOSE OBJECTS TO BLOW AROUND. LAT...LON 4205 8810 4209 8791 4182 8805 4192 8825 TIME...MOT...LOC 0051Z 293DEG 32KT 4199 8805 $$ BEACHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:12 PM CDT, 9 minutes earlier.
Area forecast discussion, May 15, 7:12 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 712 PM CDT TUE MAY 15 2012 .DISCUSSION... 251 PM CDT FORECAST FOCUS IN NEAR TERM REMAINS COLD FRONTAL PASSAGE THIS EVENING AND THE POTENTIAL FOR ISOLATED/SCATTERED CONVECTION. AFTER A MUCH COOLER DAY WEDNESDAY...A WARMING TREND BACK TO SUMMER-LIKE TEMPERATURES AND EVENTUALLY AND INCREASING POTENTIAL FOR THUNDERSTORMS IS EXPECTED THROUGH THE WEEKEND. AT 19Z...SFC ANALYSIS DEPICTS COLD FRONT STRETCHING FROM NEAR GREEN BAY WISCONSIN...TO AMES IN CENTRAL IOWA. WARM SECTOR AHEAD OF FRONT IS CHARACTERIZED BY TEMPS IN MID-UPPER 80S FROM NORTHERN IL BACK INTO EASTERN IA...THOUGH VERY DRY LOW LEVELS AS INDICATED BY SFC DEW PTS GENERALLY IN THE UPPER 30S TO MID 40S. THIS NOT SURPRISING GIVEN EXTREMELY DRY LOW-MID LEVELS SEEN IN 12Z RAOBS AT UPSTREAM AT MPX/OAX...THOUGH THERE IS A NARROW AXIS OF SLIGHTLY HIGHER DWPTS FROM WESTERN IL INTO NORTHEAST IL. 18Z RAP APPEARS TO HAVE A DECENT HANDLE ON THE LOW LEVEL MOISTURE FIELD...AND REMAINS CONSISTENT IN DEVELOPING CONVECTIVE PRECIP AHEAD OF FRONT ACROSS CNTRL/EASTERN WI AND DEVELOPING IT SOUTHEAST INTO NORTHERN/NORTHEAST IL EARLY THIS EVENING. DESPITE VIGOROUS MID-LEVEL SHORT WAVE DIGGING SOUTHEAST ACROSS THE NORTHERN LAKES...STEEP LOW/MID LEVEL LAPSE RATES AND THE APPROACH OF A RELATIVELY STRONG COLD FRONTAL BOUNDARY...DEARTH OF LOW LEVEL MOISTURE SUGGESTS IT WILL LIKELY BE DIFFICULT TO DEVELOP SIGNIFICANT THUNDERSTORM COVERAGE...WITH HIGH LCL/LFC AND FAIRLY SKINNY CAPE PROFILES OF 200-300 J/KG ALOFT PER RAP SOUNDINGS. THUS WHILE ISOLATED-SCATTERED STORMS CANT BE RULED OUT COMPLETELY WITH FROPA EARLY THIS EVENING...CONTINUE TO SUSPECT COVERAGE WILL BE RELATIVELY LOW AND CONDITIONAL SEVERE THREAT MINIMAL. AS NOTED PREVIOUSLY...ANY ACTIVITY WHICH DOES DEVELOP SHOULD HAVE A FAIRLY STRONG DIURNAL COMPONENT AND SHOULD FADE QUICKLY WITH COOLING OF BOUNDARY LAYER BEYOND SUNSET. WILL CONTINUE TO MAINTAIN ONLY LOW CHANCE POPS. HIGH PRESSURE WILL THEN BUILD ACROSS THE GREAT LAKES REGION WEDNESDAY IN THE WAKE OF THE MID-LEVEL WAVE AND COLD FRONT. MUCH COOLER TEMPS THAN TODAY CAN BE EXPECTED...RANGING FROM AROUND 60 NEAR THE LAKE MICHIGAN SHORE TO THE LOW 70S IN THE FAR WEST/SOUTH REACHES OF THE CWA. FLAT UPPER LEVEL RIDGE THEN SPREADS ACROSS THE MIDWEST THURSDAY...WITH LOW LEVEL WARM ADVECTION FOCUSING ACROSS THE UPPER MISSISSIPPI VALLEY AND ACROSS THE NORTHERN LAKES FRIDAY. AXIS OF LOW LEVEL 40-50 KT JET KEEPS THUNDERSTORM FOCUS NORTH/NORTHWEST OF THE CWA THROUGH THIS TIME. UPPER RIDGE STRENGTHENS OVER THE MIDWEST INTO THE WEEKEND AS BROAD TROUGH PUSHES EAST ACROSS THE WESTERN HALF OF THE CONUS. SOUTHEAST/SOUTH FLOW THROUGH THE PERIOD WILL LEAD TO TEMPS GRADUALLY WARMING FROM THE 70S THURSDAY INTO THE LOW-MID80S FRI AND MID 80S SAT. LOW LEVEL MOISTURE WILL ALSO GRADUALLY INCREASE FROM THE WEST/SOUTHWEST OVER THE WEEKEND AS WESTERN TROUGH AND COLD FRONT SLOWLY APPROACH. GUIDANCE HAS SLOWED FRONTAL ARRIVAL SOMEWHAT...HOLDING OFF GREATER PRECIP/THUNDERSTORM THREAT UNTIL SUNDAY NIGHT AND MONDAY. UPPER TROUGH THEN MOVES SLOWLY ACROSS THE AREA EARLY NEXT WEEK WITH COOLER WEATHER AS LOW LEVEL FLOW BECOMES NORTHERLY BEHIND THE FRONT. RATZER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * GUSTY WINDS AND FRONTAL PASSAGE * ASSOCIATED WIND GUSTS * SHOWERS AND THE OCNL CLAP OF THUNDER THIS EVENING SHEA //DISCUSSION...UPDATED 00Z... MAIN CONCERNS THIS EVENING ARE SHOWERS AND THE OCCASIONAL CLAP OF THUNDER THAT ARE MOVING ACROSS THE TERMINALS...OR WILL BE MOVING OVERHEAD OVER THE NEXT HOUR OR SO. MAIN STORMS HAVE ALREADY TAPPED INTO THE MOST UNSTABLE PARTS OF THE ATMOSPHERE AND ARE HAVING DIFFICULTY PRODUCING ANYTHING BEYOND STRONG WIND GUSTS. AS THEY MOVE THROUGH THEY ARE RAINING WITH VFR VISIBILITIES AND CIGS ARE ALSO REMAINING VFR. WITH THE DRY ATMOSPHERE...STRONG WIND GUSTS HAVE BEEN NOTED. ADDED IN A TEMPO GROUP TO ACCOMODATE...AND VARIOUS UPSTREAM SITES HAVE SHOWN WINDS SUSTAINED OUT OF THE NORTHWEST AROUND 20 KT...WITH GUSTS IN THE MID 30 KT RANGE. MAIN FRONT WILL THEN SETTLE SOUTH AND WINDS WILL RAPIDLY SHIFT THROUGH NORTHWESTERLY TO NORTH-NORTHEASTERLY OVERNIGHT. WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT...WINDS ARE EXPECTED TO REMAIN RELATIVELY LIGHT THROUGH TOMORROW. SHEA //ORD AND MDW CONFIDENCE...UPDATED 00Z... * MODERATE TO HIGH CONFIDENCE WITH WINDS AND SHIFT THIS EVENING * HIGH CONFIDENCE ON TIMING OF SHRA/ OCNL TSRA * HIGH CONFIDENCE IN POST SHOWER FORECAST ELEMENTS SHEA //OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z... * THURSDAY THROUGH SATURDAY...VFR. * SUNDAY...CHANCE OF TSRA. GUSTY SOUTHWEST WINDS. * MONDAY...CHANCE OF TSRA. SHEA && .MARINE... 353 PM CDT A COLD FRONT TRAILING BACK SOUTHWESTWARD FROM LOW PRESSURE OVER FAR EASTERN ONTARIO BETWEEN JAMES BAY AND GEORGIAN BAY...ACROSS THE FAR EASTERN UPPER PENINSULA OF MI...CENTRAL WI AND SE IA WILL CONTINUE TO PUSH SE ACROSS THE UPPER GREAT LAKES AND MID MS VALLEY THIS EVENING AS THE LOW CONTINUES TO MOVE E TO CENTRAL QUEBEC DURING THE NIGHT. HIGH PRESSURE CENTERED OVER SOUTHERN MANITOBA AND EXTENDING S ACROSS THE NORTHERN PLAINS WILL BUILD ACROSS THE UPPER MIDWEST AND MID MO VALLEY OVERNIGHT BEHIND THE COLD FRONT. COLD AIR ADVECTION AND A SIGNIFICANT 3 HR PRESSURE RISE CENTER OF 5-6 MB WAS MOVING SE ACROSS CENTRAL LAKE SUPERIOR AND THE U.P. OF MI GENERATING SOME NW GUSTS TO AROUND 30 KT BEHIND THE COLD FRONT. THIS PRESSURE RISE CENTER IS EXPECTED TO SWING ACROSS NORTHERN LAKE MI THIS EVE CAUSING SOME GUSTY NW AND N WINDS MAINLY ON THE N PORTION OF THE LAKE. HIGH PRESSURE CENTERED OVER SOUTHERN MANITOBA AND EXTENDING S ACROSS THE NORTHERN PLAINS WILL BUILD ACROSS THE UPPER MIDWEST AND MID MO VALLEY OVERNIGHT BEHIND THE COLD FRONT WITH THE PRESSURE GRADIENT OVER LAKE MI GRADUALLY WEAKENING AND THE RESULTANT WINDS SLACKING. THIS HIGH THEN MOVES E OVER THE UPPER GREAT LAKES DURING WED BRINGING LIGHTER WINDS TO THE LAKE. AS THE HIGH SHIFTS FURTHER E TO THE LOWER GREAT LAKES DURING THU SE WINDS WILL START TO SLOWLY INCREASE THU NIGHT AND FRI AS LOW PRESSURE MOVES E OVER THE CENTRAL PLAINS. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, May 15, 3:41 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 341 PM CDT TUE MAY 15 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 162045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 341 PM CDT TUE MAY 15 2012 /441 PM EDT TUE MAY 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO ONE INCH. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS WERE DEVELOPING ALONG AN ADVANCING COLD FRONT AT MID AFTERNOON ACROSS FAR SOUTHWEST WISCONSIN. THIS FRONT WILL PUSH SOUTHEAST INTO NORTHERN FAR NORTHERN ILLINOIS NORTH OF INTERSTATE 88 THROUGH ABOUT 7 PM...AND ACROSS THE REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH THE EVENING HOURS. ANY STORMS SHOULD RAPIDLY DECREASE IN COVERAGE AND INTENSITY BY LATE EVENING. DISCUSSION: A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS EVENING. DESPITE THE PRESENCE OF RELATIVELY DRY LOW LEVEL AIR...A NARROW AXIS OF INSTABILITY IMMEDIATELY AHEAD OF THE FRONT WILL LIKELY TO CONTINUE TO SUPPORT ISOLATED THUNDERSTORM DEVELOPING DUE TO LIFT ALONG THE FRONT AS IT MOVES ACROSS THE REGION THIS EVENING. WHILE THUNDERSTORM COVERAGE IS ANTICIPATED TO BE RATHER LOW...ISOLATED STORMS THAT DO FORM COULD REACH SEVERE LIMITS AND PRODUCE GUSTY WINDS...AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY INTO MONDAY. AT THIS TIME THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER DURING THIS PERIOD APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY NOT BE NEEDED TONIGHT...THOUGH ANY REPORTS OF THUNDERSTORM PRODUCED WIND OR HAIL WOULD BE WELCOME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-162045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 341 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF ISOLATED THUNDERSTORMS THIS EVENING. SOME OF THE STORMS COULD APPROACH SEVERE LIMITS...WITH THE POTENTIAL TO PRODUCE WIND GUSTS OF 50 KNOTS AND HAIL TO ONE INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY INTO MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-162045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 341 PM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN LAKE MICHIGAN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF PERIODIC THUNDERSTORMS ACROSS CENTRAL AND NORTHERN LAKE MICHIGAN LATE THURSDAY THROUGH FRIDAY...AND AGAIN SUNDAY THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
In the hours before
Special weather statement, May 15, 5:55 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 555 PM CDT TUE MAY 15 2012 ILZ003>005-160000- BOONE IL-MCHENRY IL-WINNEBAGO IL- 555 PM CDT TUE MAY 15 2012 ...SPECIAL WEATHER STATEMENT... AT 551 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ROSCOE...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSCOE... SOUTH BELOIT... MACHESNEY PARK... LOVES PARK... POPLAR GROVE... CAPRON... HARVARD... MARENGO... HEBRON... THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED... BOONE COUNTY FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...ROCKFORD RIVERHAWKS BASEBALL AND ROCKFORD SPEEDWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4249 8836 4216 8855 4234 8912 4250 8904 TIME...MOT...LOC 2255Z 291DEG 32KT 4243 8894 BEACHLER
Special weather statement, May 15, 6:20 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
620 PM CDT TUE MAY 15 2012
ILZ005-006-011-012-014-160000-
COOK IL-DE KALB IL-KANE IL-LAKE IL-MCHENRY IL-
620 PM CDT TUE MAY 15 2012
...SPECIAL WEATHER STATEMENT...
AT 614 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF LAKE
CATHERINE TO MARENGO...MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUNNYSIDE... MCHENRY... LAKE CATHERINE...
CHANNEL LAKE... PISTAKEE HIGHLANDS... BULL VALLEY...
MCCULLOM LAKE... SPRING GROVE... HUNTLEY...
THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED...
CHAIN O LAKES STATE PARK...COLLEGE OF LAKE COUNTY...GREAT LAKES NAVAL
TRAINING CENTER...HARPER COLLEGE...ILLINOIS BEACH STATE PARK...LAKE
COUNTY IL FAIRGROUNDS AND MCHENRY COUNTY COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
LAT...LON 4250 8780 4245 8779 4227 8782 4200 8765
4212 8871 4250 8841
TIME...MOT...LOC 2319Z 285DEG 38KT 4262 8799 4221 8843
BEACHLERSpecial weather statement, May 15, 7:01 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
701 PM CDT TUE MAY 15 2012
ILZ005-006-012-014-160045-
COOK IL-KANE IL-LAKE IL-MCHENRY IL-
701 PM CDT TUE MAY 15 2012
...SPECIAL WEATHER STATEMENT...
AT 656 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WINTHROP HARBOR TO EAST
DUNDEE...MOVING EAST AT 40 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
INVERNESS... LONG GROVE... VERNON HILLS...
KILDEER... NORTH CHICAGO... GREEN OAKS...
FOREST LAKE... BARRINGTON... LAKE ZURICH...
THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED...
COLLEGE OF LAKE COUNTY...GREAT LAKES NAVAL TRAINING CENTER...HARPER
COLLEGE...LAKE COUNTY IL FAIRGROUNDS...LAKE FOREST COLLEGE...LOYOLA
UNIVERSITY AND NORTHEASTERN ILLINOIS UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.
LAT...LON 4249 8779 4245 8779 4239 8780 4235 8782
4231 8781 4227 8782 4214 8774 4208 8767
4197 8764 4196 8763 4195 8763 4211 8853
4250 8786 4250 8780
TIME...MOT...LOC 0001Z 292DEG 37KT 4244 8764 4204 8819
BEACHLERSpecial weather statement, May 15, 7:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 707 PM CDT TUE MAY 15 2012 ILZ005-011>014-160030- COOK IL-DE KALB IL-DUPAGE IL-KANE IL-MCHENRY IL- 707 PM CDT TUE MAY 15 2012 ...SPECIAL WEATHER STATEMENT... AT 701 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAMPSHIRE...MOVING EAST AT 40 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAMPSHIRE... GILBERTS... SLEEPY HOLLOW... ELGIN... WEST DUNDEE... EAST DUNDEE... BARTLETT... WAYNE... STREAMWOOD... THE FOLLOWING LOCATIONS MAY ALSO BE IMPACTED... ELGIN COMMUNITY COLLEGE...HARPER COLLEGE...KANE COUNTY COUGARS BALLPARK AND SCHAUMBURG BOOMERS BASEBALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4208 8804 4183 8819 4202 8871 4217 8858 TIME...MOT...LOC 0007Z 289DEG 33KT 4207 8851 BEACHLER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:01 PM CDT | Special Weather Statement | LOT | Lake | 44 min |
| May 15, 7:07 PM CDT | Special Weather Statement | LOT | Kane | 23 min |
| May 15, 8:04 PM CDT | Special Weather Statement | LOT | DuPage | 41 min |
| May 15, 8:37 PM CDT | Special Weather Statement | LOT | Kendall | 23 min |
| May 15, 11:49 PM CDT | Small Craft Advisory | LOT | 17 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.